Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1986, Volume 54, Issue 3

The Folk Theorem in Repeated Games with Discounting or with Incomplete Information<533:TFTIRG>2.0.CO;2-U
p. 533-554

Drew Fudenberg, Eric Maskin

When either there are only two players or a "full dimensionality" condition holds, any individually rational payoff vector of a one-shot game of complete information can arise in a perfect equilibrium of the infinitely-repeated game if players are sufficiently patient. In contrast to earlier work, mixed strategies are allowed in determining the individually rational payoffs (even when only realized actions are observable). Any individually rational payoffs of a one-shot game can be approximated by sequential equilibrium payoffs of a long but finite game of incomplete information, where players' payoffs are almost certainly as in the one-shot game.

Log In To View Full Content

Journal News